|Medicine - Baracide
Nov 28, 2005
I am a HepB carrier. My liver function has been normal except that my DNA test has been around 300-500 count. Recently, I had liver biposy done and it came back as mild w/ stage I and II cirrois. My doctor put me on this medicine Baracide which I haven't started yet. I am afraid what it can do to me because I read the side effect. What do you think? I want second opionion. Also, I know I have to take this medicine for rest of my life which it scares me too. Otherwise, I am 31 healthy male. All I want is to live long and be healthy. I don't know if I can with medicine or just give in and see what happen.
Response from Dr. Dieterich
You are probably referring to Baraclude (entecavir). Your doctor is a very advanced treater. I would agree with him or her. There is now 3 year data on the medication and there does not appear to be any long term side effects. The class of medication that it represents, nucleoside analogues seem to be very safe and all of them have that black box warning that you are worried about. Go for it! I have seen too many "carriers" with liver cancer. Keeping the virus in check, may prevent or delay that. Good luck! DTD
HCV "set point" and acute levels?
- How Bad Will The Sore Throat And Muscle Aches Be When You Have Hiv?
- How Does Hiv Affect Your Digestion?
- Can You Take Your Hiv Test When You Have Your Period?
- Sinus Infection Followed By Thrush
- What Percentage Of People Are Hiv Negative After 6 Weeks?
- My Mouth Is Full Of Canker Sores Do I Have Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.